Prednisone Withdrawal can anyone answer a question for me?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Lyricw9
New Member


Date Joined Mar 2014
Total Posts : 1
   Posted 3/30/2014 12:56 PM (GMT -6)   
Hi,
I jus t turned 60. I have never smoked and don't drink. I also have chronic Bronchitis. I have always gone through at least one case of bronchitis a year but for the past couple of years I have gotten it more often. It starts with a sore throat or head cold and no matter what I do it always ends up in my chest and I end up with bronchitis, on antibiotics, steroids, Asthmanex Mucinex
And a cough medicine. Last year I got it 3 times for 3 months at a time so that is 9 months with bronchitis!! I had breast cancer 5 years ago went through chemo etc. i have a 95% chance I won't get that back again but I swear I think the chemo messed up my system more than I know. However that is not my question. I have been through the whole battery of allergy tests and I don't have asthma.
I have always ended up in steroids but this time something strange happened. I was on Prednisone 40 mg for 7 days, 30mgs for 5 days, 20mg for 5 days and 10 mgs for 5 days now I have been off them for 4 days. I have been unbelievably weak for 2 weeks, night sweats ( I wake up drenched, shaky and all of these symptoms pop up again if I exert myself too much by going to the store for an hour or doing anything I normally did before all of this. My doctor is sending me for a cortisol blood test, blood sugar test and a full panel. I am now on my second course of antibiotics, this time doxycycline 2x100 mg morning and 2x100mg at night. I have gained weight but this time it seems like it is all in the front my belly feels like I am pregnant and I have never felt like that before. So my question is. How long will this go on and do you think all of this is just steroid withdrawal or has anyone gotten all of this but received a different diagnosis. Does this sound like adrenall insufficiency?? I hope people answer me cause I feel like I am going crazy. Thanks

Razzle
Veteran Member


Date Joined Aug 2007
Total Posts : 4415
   Posted 4/1/2014 9:33 PM (GMT -6)   
Yes, this could be adrenal insufficiency from too rapid a taper off the Prednisone.

Some find taking Vitamin C & Vitamin B5 (Pantothenic Acid) supplements helpful to support and "feed" the adrenal glands...

Another option is an herb called Ashwagandha, it is a gentle way to support and balance adrenal function.

Also, make sure you take a good probiotic (Acidophilus & Bifidus) to help your gut recover from the doxycycline. If you are still taking the doxycycline, take the probiotics 2 hours after each dose of doxycycline.
-Razzle

Chronic Lyme, Bart., Gluten & Sulfite Sensitivity, Many Food/Inhalant/Medication/Chemical Allergies & Intolerances, Asthma, Gut dysmotility & non-specific inflammation, Lupus, Osteoporosis, etc.; G-Tube; TPN-dependent
Meds: Flagyl, Zofran, Acupuncture, etc.
New Topic Post Reply Printable Version
Forum Information
Currently it is Friday, August 17, 2018 9:40 AM (GMT -6)
There are a total of 2,993,652 posts in 328,063 threads.
View Active Threads


Who's Online
This forum has 161238 registered members. Please welcome our newest member, csorthofeet.
291 Guest(s), 10 Registered Member(s) are currently online.  Details
Enebm, mattamx, Kent M., PeterDisAbelard., compiler, Girlie, sierraDon, fjdrill, Aerose91, Tena believes